The case concerns the sudden death of a 29- year-old male during clozapine therapy started 2 weeks before. He had a history of treatment-resistant chronic schizophrenia. A complete immunohistochemical study was performed on heart specimens. Histologically, the heart presented diffuse eosinophilic infiltrates located around perivascular structures and focal myocyte necrosis with numerous interstitial eosinophils admixed with histiocytes. The diagnosis of acute myocarditis with an eosinophilic infiltrate was established as the cause of death. The autopsy findings and a detailed medical history supported the conclusion that clozapine-induced hypersensitivity myocarditis was the most likely cause of death.

Sudden cardiac death due to hypersensitivity myocarditis during clozapine treatment.

TURILLAZZI, EMANUELA
2004

Abstract

The case concerns the sudden death of a 29- year-old male during clozapine therapy started 2 weeks before. He had a history of treatment-resistant chronic schizophrenia. A complete immunohistochemical study was performed on heart specimens. Histologically, the heart presented diffuse eosinophilic infiltrates located around perivascular structures and focal myocyte necrosis with numerous interstitial eosinophils admixed with histiocytes. The diagnosis of acute myocarditis with an eosinophilic infiltrate was established as the cause of death. The autopsy findings and a detailed medical history supported the conclusion that clozapine-induced hypersensitivity myocarditis was the most likely cause of death.
Turillazzi, Emanuela
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11568/895763
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 34
  • ???jsp.display-item.citation.isi??? ND
social impact